MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of regp1017 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "that the introducer sheath would not advance pass the skin despite many attempts.The sheath does display splitting at the transition point from the white stylet to the gray sheath." additional information received: a new, larger introducer sheath was used to complete the procedure.No new vessel access needed.Customer reported more bleeding than usual due to vessel trauma from using a larger introducer needle.There was no delay in medication and no negative outcome to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty inserting the introducer was confirmed but the cause is unknown.A single photograph of a 3.5fr microintroducer/dilator/sheath was returned for evaluation.The dilator was inlaid within the sheath and the sheath handles had not been split.It was reported that splits were seen at the transition between the dilator and sheath.No tears or splits were evident in the sheath material in the photograph.However, it is possible that the damage had occurred on the side of the sheath that was not visible in the photograph.The sheath material did appear to be slightly flared away from the dilator shaft and the dilator shaft was slightly bowed.These characteristics are indicative of difficulty inserting the introducer.However, the root cause of the difficult insertion could not be determined.Possible contributing factors could include too small of an incision, a steep insertion angle, a poor transition of the introducer sheath to the dilator, or damage to the sheath prior to use.Sheath damage can be minimized by simultaneously advancing the sheath and dilator as a single unit using a rotational motion.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
DOT 3FR SL PROV ML
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15821480
Report Number3006260740-2022-05349
Device Sequence Number6109026
Product Code PND
UDI-Device Identifier00801741185076
UDI-Public(01)00801741185076
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberSP4153108DB
Device Lot NumberREGP1017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown